MAUDE Adverse Event Report: ARTHREX, INC. GALILEO LAG SCREW, RIGHT, Ø10.5MMX105MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. GALILEO LAG SCREW, RIGHT, Ø10.5MMX105MM; INTRAMED FIXATN ROD AND ACCESS
Model Number GALILEO LAG SCREW, RIGHT, Ø10.5MMX105MM
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 11/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an intertrochanteric fracture surgery the lag screw and anti-rotation screw backed out of the nail and the nail lagscrew hole looked damaged.It was further reported that the patient went in for a total hip replacement on the (b)(6) 2024.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Event or Problem Description
Update 25-feb-2025.Further information was provided that the initial surgery was performed successfully.No further information was provided.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Visual inspection, it was noted that all threads of the galileo lag screw, right, ø10.5mmx105mm had been damage and bent.Functional testing was not performed due to the damage to the device.Per surgical technique nail system: push the compression sleeve towards the targeting arm and rotate clockwise until it makes contact.If intraoperative compression is desired, continue rotating the compression sleeve clockwise until compression is achieved.The mechanism will stop advancing and spin in place showing a red line when the lag screw is too lateral and can no longer be locked.If this occurs, the lag screw should be inserted further into the head and the compression knob used again.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion.

Brand Name
GALILEO LAG SCREW, RIGHT, Ø10.5MMX105MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21393428
Report Number1220246-2025-00461
Device Sequence Number15550747
Product Code HSB
UDI-Device Identifier00848665015867
UDI-Public00848665015867
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGALILEO LAG SCREW, RIGHT, Ø10.5MMX105MM
Device Catalogue Number1099-105
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by ManufacturerNot provided
06/24/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/12/2025
07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown